Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2016, 5:03 PM EDT for Rockbridge County, City of Buena Vista, City of Lexington, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 2, 2016, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:17 PM EDT | TSTM WND DMG | 1 Ese Fairfield, VA | SPOTTER REPORTS MULITPLE LARGE TREE LIMBS GREATER THAN 2.0 INCHES IN DIAMETER ALONG US 11 AND RED HILL ROAD IN FAIRFIELD. |
| Jun 2, 5:17 PM EDT | TSTM WND DMG | 4 Ese Rockbridge Baths, VA | TREE DOWN AND NUMEROUS OTHER LARGE TREE LIMBS DOWN ON DECATUR ROAD APPROXIMATELY 0.5 MILES NORTHWEST OF THE TOWN OF DECATUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS51 KRNK 022103
SVRRNK
VAC163-530-678-022145-
/O.NEW.KRNK.SV.W.0068.160602T2103Z-160602T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE CITY OF LEXINGTON IN VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN VIRGINIA...
THE CITY OF BUENA VISTA IN VIRGINIA...
* UNTIL 545 PM EDT
* AT 503 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNSBURG TO NEAR ROCKBRIDGE BATHS TO NEAR
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GLASGOW...
ROCKBRIDGE BATHS...
AND VESUVIUS.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3792 7919 3789 7915 3786 7915 3779 7920
3781 7923 3779 7927 3770 7932 3762 7945
3781 7959 3789 7943 3802 7940
TIME...MOT...LOC 2103Z 318DEG 22KT 3793 7935 3784 7937 3777 7950
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
269
WWUS51 KRNK 022124
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT THU JUN 2 2016
VAC163-530-678-022145-
/O.CON.KRNK.SV.W.0068.000000T0000Z-160602T2145Z/
CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
524 PM EDT THU JUN 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
CENTRAL ROCKBRIDGE ...THE CITY OF LEXINGTON AND THE CITY OF BUENA
VISTA...
AT 523 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VESUVIUS TO NEAR ALTO TO BUENA VISTA...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
ROCKBRIDGE BATHS...
VESUVIUS...
AND FAIRFIELD.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3792 7919 3789 7915 3786 7915 3779 7920
3781 7923 3779 7927 3770 7932 3765 7941
3783 7955 3789 7943 3799 7935
TIME...MOT...LOC 2123Z 308DEG 21KT 3789 7923 3780 7925 3773 7938
HAIL...<.75IN
WIND...60MPH
$$
RAB889
WWUS51 KRNK 022145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT THU JUN 2 2016
VAC163-530-678-022154-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-160602T2145Z/
CITY OF LEXINGTON VA-ROCKBRIDGE VA-CITY OF BUENA VISTA VA-
545 PM EDT THU JUN 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCKBRIDGE...
THE CITY OF LEXINGTON AND THE CITY OF BUENA VISTA WILL EXPIRED
AT 545 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3792 7919 3789 7915 3786 7915 3779 7920
3781 7923 3779 7927 3770 7932 3765 7941
3783 7955 3789 7943 3799 7935
TIME...MOT...LOC 2143Z 318DEG 22KT 3789 7923 3780 7925 3773 7938
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:10 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT THU JUN 2 2016 .SYNOPSIS... Tropical depression Bonnie will drift north off the Outer Banks tonight ahead of a weak cold front approaching from the northwest. This front should cross the area Friday into Friday night before lifting back north ahead of a much stronger cold front that will pass through the region Sunday. Drier and somewhat cooler weather is expected next week following Sunday's frontal passage. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM EDT Thursday... Bands of convection have fired across the southern Blue Ridge along an axis of 1500 J/KG MUCAPE, and continue to fill in farther west along the I-77 corridor where moisture convergence remains strong ahead of a weak boundary just west of the ridges. Latest HRRR continues to organize the clusters of deeper convection over the west and eventually slides coverage east into weak subsidence lingering east of the Blue Ridge over the next few hours. These again primarily slow moving very heavy rain producers although cells remain a bit deeper today given slightly better support under unidirectional flow. This supports bumping pops to likely or higher in all except the far southeast with potential to see added redevelopment off outflow west until instability is completely worked over. Some solutions then tending to remove any leftover shra/tsra shortly after dark while others including the Nam and HRRR keep at least some showers around until after midnight so leaving in decent pops into the overnight. Otherwise expecting another round of dense fog espcly in spots that saw heavy rain. Lows again similar to the past few nights with low/mid 60s except for a few 50s in the valleys. Surface cold front approaches from the west Friday preceded by decent westerly flow aloft and limited upper support as heights start to rise. Models again show best moisture convergence developing across the west during the afternoon near the front and less in the lee of the Blue Ridge under weak downsloping. Best progged instability also a bit less than today and mainly across the south and east. Latest ECMWF also has deeper convection developing just east of the area so plan to trend pops toward likelys west early on...then eastern zones during the afternoon with mainly chance in between. Given possible slower development in the wake of storms from today as the current weak wave kicks east...expecting quite a bit of heating under weak downsloping. This may allow highs to push 90 across the Piedmont and mostly 80s elsewhere. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 130 PM EDT Thursday... Potential lull in convection may occur Friday night into the first part of Saturday as the surface front folds to the south while the 850 mb baroclinic zone remains just north. Still expect to see some widely scattered shra/tsra Friday evening as the low level boundary crosses, but given limited upper support as heights start to rise, not expecting widespread deep convection at this point. Otherwise decreasing pops into the overnight with another round of fog. Front will lift slowly back north during Saturday allowing deeper warm advection to take shape as shortwave ridging aloft starts to slide east and weaken. However forcing not all that great until late in the day with convection likely driven via thermodynamics and the flow turning more southwest which should help pop bands again along the Blue Ridge. Therefore will carry low pops to initialize on Saturday then edging up to higher chances out east and low likelys western ridges by late in the day. Otherwise becoming partly sunny and still quite warm/muggy with highs 80-85 mountains, and mid/upper 80s out east. Main problems look to develop Saturday night and moreso perhaps on Sunday ahead of the next strong upper trough approaching from the northwest that will drive another surface cold front into the region by late Sunday. Energy shearing northeast out of the residual upper system to the southwest will work up ahead of the boundary Saturday night. Models show increasing shower coverage Saturday night with embedded deeper convection as winds aloft back and shear increases. This may result in some late night severe threat if storms can organize. Best shot at deeper convection will occur Sunday as the surface front coincides with residual tropical moisture. However still questions with the timing of the pre-frontal convection as guidance shows quite a bit of deeper moisture over the west with better instability out east during the afternoon. Appears may be a scenario where early morning coverage fades crossing the ridges before evolving back to multiple bands in the afternoon with the deeper convection and best severe potential out east. Kept temps closer to the cooler consensus in the west where should stay in the 70s while the east bounces back into the low/mid 80s especially if afternoon showers are slower. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT Thursday... A much drier and comfortable reprieve from showers and high humidity will be in store next week as a series of cold fronts drive cooler air into the region through midweek. Will initially have some leftover showers/storms especially east Sunday night as the first cold front gets booted east in advance of a piece of upper troffiness sliding through the Ohio Valley. Appears most of this rainfall will taper after midnight Sunday night leaving a few cool advection upslope showers over the northwest into early Monday. Main push of the upper cold pool looks to occur on Tuesday with an upper low rotating through the Great Lakes and in turn propelling a secondary stronger cold front across the area early Tuesday. This should bring another round of gusty west winds with 850 mb temps dropping to near 10-12 deg/C which is not quite as cool as seen yesterday. However much lower dewpoint air should result in dry weather outside of a few added upslope post frontal showers northwest Tuesday/Tuesday night. Surface high pressure builds in Wednesday into Thursday, as the upper trof starts to lift out, before sliding to the east allowing continued tranquil weather with a slow rebound in temperatures by Thursday. Overall still looking at highs mostly 70s mountains to low 80s east with the coolest day likely Wednesday when some highs may stay in the 60s at elevation. Lows mostly in the 50s except some coolish 40s in the valleys early Wednesday/Thursday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 1240 PM EDT Thursday... Cloud build-ups will continue across the mountains this afternoon with more widespread cumulus gradually spreading east as lift crosses in from the west. This has already led to widely scattered convection along the southern Blue Ridge and expect more in the way of widespread coverage from west to east through the afternoon and early evening. However whether or not any storms will directly impact any given airport remains in question. Thus will continue to use more of a vicinity mention or tempo in sites that look to have the greatest threat per release coverage. Still appears that many western sites could see a period of MVFR or worse with perhaps multiple rounds of convection into the evening. A bit more of a delay to the onset of shra/tsra across the east with coverage east of the Blue Ridge likely not increasing until late afternoon. Clusters/bands of convection may be slow to fade until after midnight when will trend back toward areas of fog overnight. However similar to last night, western locations may see limited coverage due to debris clouds while things remain drier out east and outside of any onshore flow as seen early this morning. Still appears that most excluding KROA will see a period of sub-VFR with westerly flow perhaps even resulting in fog/low clouds at KBLF. Elsewhere appears more in the way of typical radiative cooling nature fog in store given so much moisture around. A slow moving cold front will try to cross the mountains from the Ohio Valley late tonight, but will likely stall, becoming nearly stationary across the Mid-Atlantic Friday. This will likely give way to added showers and storms by the afternoon with best coverage over the north/west to start and eventually southern and eastern sections as the front sags in. Again think will transition to VFR during the morning before seeing added build-ups and convection get going in the afternoon. EXTENDED DISCUSSION... A much stronger/faster moving front will cross the area Saturday night or Sunday. Sunday's strong frontal passage will result in a greater coverage of showers and storms with the potential for stronger storms pending timing of the front. After the front moves east of the area...a much drier airmass will overtake the region for next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...JH AVIATION...JH/PM
Hazardous weather outlook, Jun 2, 3:40 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT THU JUN 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-031945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 340 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING BANDS OF SHOWERS AND STORMS WILL PERSIST INTO THIS EVENING. A FEW OF THE STORMS COULD BE NEAR SEVERE LIMITS WITH LOCALLY STRONG WINDS AND HAIL. VERY HEAVY RAINFALL WILL ALSO POSE THE THREAT FOR FLASH FLOODING ESPECIALLY ACROSS THE MOUNTAINS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY AND SATURDAY. A BETTER CHANCE FOR STRONG TO SEVERE STORMS EXISTS SUNDAY...ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 3:36 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT THU JUN 2 2016
NCZ003-019-020-022000-
WILKES-YADKIN-SURRY-
336 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN YADKIN...SOUTHWESTERN SURRY AND SOUTHEASTERN WILKES
COUNTIES...
AT 335 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
BENHAM TO NEAR MORAVIAN FALLS...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH A FEW
OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKIN...
FAIRVIEW...
JONESVILLE...
RONDA...
AND MOUNTAIN PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3604 8119 3603 8122 3640 8092 3635 8064
3606 8088 3606 8098 3604 8105 3603 8106
3603 8110 3604 8111 3604 8114 3603 8116
TIME...MOT...LOC 1935Z 283DEG 19KT 3632 8090 3607 8110
DSSpecial weather statement, Jun 2, 3:43 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUN 2 2016
VAZ018-022-022030-
CRAIG-ROANOKE-
343 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
CRAIG...NORTHEASTERN CITY OF SALEM AND NORTHWESTERN ROANOKE
COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM PRODUCING VERY HEAVY
RAINFALL WAS NEAR CATAWBA...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALEM...
CATAWBA...
SINKING CREEK...
ABBOTT...
AND BRADSHAW.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
HAZARDOUS TRAVEL CONDITIONS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3744 8005 3742 8007 3741 8006 3740 8004
3731 8001 3730 8025 3742 8028 3748 8006
TIME...MOT...LOC 1942Z 263DEG 6KT 3737 8018
JJMSpecial weather statement, Jun 2, 3:47 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT THU JUN 2 2016
VAZ011-WVZ044-022030-
GILES-MONROE-
347 PM EDT THU JUN 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GILES AND
SOUTHWESTERN MONROE COUNTIES...
AT 346 PM EDT...STRONG THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL WERE LOCATED OVER NARROWS...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND INTERIOR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3729 8081 3742 8081 3746 8077 3749 8060
3729 8059
TIME...MOT...LOC 1946Z 263DEG 6KT 3734 8077
JJMSpecial weather statement, Jun 2, 4:06 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT THU JUN 2 2016
VAZ019-020-022045-
BATH-ALLEGHANY-
406 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BATH AND NORTHEASTERN
ALLEGHANY COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM PRODUCING VERY HEAVY
RAINFALL WAS OVER HOT SPRINGS...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON FORGE...
HOT SPRINGS...
MILLBORO...
WARM SPRINGS...
AND NIMROD HALL.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3797 7956 3796 7958 3793 7961 3790 7963
3779 7975 3793 7998 3811 7977
TIME...MOT...LOC 2006Z 307DEG 13KT 3799 7980
JJMSpecial weather statement, Jun 2, 4:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 407 PM EDT THU JUN 2 2016 NCZ019-020-022030- WILKES-YADKIN- 407 PM EDT THU JUN 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES... AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCK SHOALS...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROOKS CROSSROADS... BUCK SHOALS... AND SWANCREEK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3606 8098 3617 8095 3619 8071 3605 8075 TIME...MOT...LOC 2007Z 271DEG 11KT 3610 8089 DS
Special weather statement, Jun 2, 4:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU JUN 2 2016
VAZ024-022145-
ROCKBRIDGE-
440 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CITY OF
LEXINGTON...ROCKBRIDGE...AND CITY OF BUENA VISTA...
AT 439 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF VESUVIUS TO NEAR ROCKBRIDGE BATHS...
AND MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
AND VESUVIUS.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 7919 3789 7915 3786 7915 3780 7918
3779 7920 3781 7923 3779 7927 3766 7935
3763 7940 3781 7964 3783 7962 3785 7961
3787 7964 3800 7934
TIME...MOT...LOC 2039Z 297DEG 32KT 3801 7919 3789 7950
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:53 AM EDT | Special Weather Statement | RNK | Giles | 52 min |
| Jun 2, 12:14 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Jun 2, 1:22 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 53 min |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 22 min |
| Jun 2, 2:00 PM EDT | Special Weather Statement | RNK | City of Salem | 30 min |
| Jun 2, 2:09 PM EDT | Special Weather Statement | RNK | Bland | 36 min |
| Jun 2, 2:10 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jun 2, 2:17 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 2, 2:28 PM EDT | Special Weather Statement | RNK | Bland | 62 min |
| Jun 2, 2:44 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 2, 2:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | RNK | Montgomery | 32 min |
| Jun 2, 3:07 PM EDT | Special Weather Statement | RNK | Smyth | 23 min |
| Jun 2, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke | 31 min |
| Jun 2, 3:15 PM EDT | Special Weather Statement | RNK | City of Martinsville | 30 min |
| Jun 2, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
| Jun 2, 3:37 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Jun 2, 3:43 PM EDT | Special Weather Statement | RNK | Roanoke | 47 min |
| Jun 2, 3:47 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 2, 4:02 PM EDT | Areal Flood Advisory | RNK | Craig, Roanoke | 3 hr |
| Jun 2, 4:06 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
| Jun 2, 4:40 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 65 min |
| Jun 2, 5:00 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 2 hr |
| Jun 2, 5:09 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 66 min |
| Jun 2, 5:54 PM EDT | Special Weather Statement | RNK | Smyth | 51 min |
| Jun 2, 6:40 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 65 min |
| Jun 2, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 63 min |
| Jun 2, 7:09 PM EDT | Special Weather Statement | RNK | Appomattox | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.